MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES A4E05, PYTHON 11MM-40CM; DXE

APPLIED MEDICAL RESOURCES A4E05, PYTHON 11MM-40CM; DXE
Model Number A4E05
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/30/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Ra has received the incident device and the product has been assigned to engineering for evaluation.A follow-up report will be sent upon completion of the investigation.In accordance to 21 cfr 803.56, if we obtain additional information, which was not known or was not available when the initial report was submitted, then the supplemental report will be submitted to the fda.There is no report of serious injury or death associated with this event.
 
Event or Problem Description
"(b)(4)." "(on (b)(6) 2016: during a surgery) the complaint catheter was used for a thrombectomy operation for an artificial blood vessel.A medical staff inspected the catheter prior to use and no problem was found.The catheter was inserted into a patient vessel to the proper position.Then the catheter was inflated, the catheter balloon ruptured.This event didn't affect the patient.However, the medical staff concerns the possibility that pieces of catheter balloon were left inside the patient body or not." "comments from (b)(4): one (1) unit of catheter was returned from the hospital.We confirmed the device and found that there was a slit on the catheter balloon.The sample will be returned to applied medical.Please investigate the possible root cause and possibility of the residual pieces of catheter balloon left in the patient or not.".
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Upon visual inspection, engineering confirmed that the balloon had ruptured.There was no evidence of balloon fragmentation.Based on the description of the event, the balloon was inspected prior to the procedure, which implies that the product was likely conformant before use.It is likely that the unit was inflated and pulled with a force exceeding what the balloon was able to withstand or was subjected to adverse conditions within the vessel.The instructions for use (ifu) states "balloon degradation and rupture may result from exposure to adverse environmental conditions, excessive handling, or deposits within the vessel." applied medical will continue to monitor its vigilance system for trends and take appropriate actions as necessary to ensure the performance and safety of its products.

Brand Name
A4E05, PYTHON 11MM-40CM
Common Device Name
DXE
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6262240
Report Number2027111-2017-00032
Device Sequence Number828611
Product Code DXE
UDI-Device Identifier00607915113445
UDI-Public(01)00607915113445(17)180102(30)01(10)1181977
Combination Product (Y/N)N
PMA/510(K) Number
K970762
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/02/2018
Device Model NumberA4E05
Device Catalogue Number100624201
Device Lot Number1181977
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/30/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/21/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/18/2017
Supplement Report FDA Received Date05/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1